Heavy Snow, Jo Daviess
- When
- April 10, 11:15 PM CST to April 11, 4:00 PM CST
- Where
- Jo Daviess forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.366, -90.212 (the zone’s center; the record gives no point)
A late season snow storm brought widespread snowfall to eastern Iowa and northern Illinois. The heaviest snow fell along and north of the highway 20 corridor, where amounts ranged between 5 and 7 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A late season snow storm brought widespread snowfall to eastern Iowa and northern Illinois. The heaviest snow fell along and north of the highway 20 corridor, where amounts ranged between 5 and 7 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 10, 8:10 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT TUE APR 10 2007
.UPDATE...
BASED ON 00-02 ANALYSIS AND CONTINUED TRENDS OF SOLUTIONS APPEARS
INCREASING CHANCE OF HEAVIER SNOW 20 TO 30 MILES SOUTH OF CURRENT
FORECAST. SINCE VOLATILE SITUATION WILL DEFER TO OVERNIGHT SHIFT
ON ADDING IOWA COUNTIES ALONG I-80 FOR NOW. WILL ADD AN INCH OR
TWO THOUGH TO SNOW AMOUNTS. UPDATED CHIWSWDVN PRODUCT AND FORECAST
TO BE OUT NEXT 30 MINUTES. ..NICHOLS..
&&
.PREV DISCUSSION... /ISSUED 255 PM CDT TUE APR 10 2007/
SYNOPSIS...
A EARLY SPRING SNOWSTORM WILL MOVE THROUGH THE REGION LATE TONIGHT
THROUGH WEDNESDAY PRODUCING ACCUMULATING SNOW...MAINLY ALONG AND
NORTH OF INTERSTATE 80. AFTER A QUIET THURSDAY AND THURSDAY NIGHT...
YET ANOTHER SIGNIFICANT STORM SYSTEM IS FORECAST TO AFFECT THE
REGION FRIDAY INTO SATURDAY.
SHORT TERM...TONIGHT AND WEDNESDAY...
RAPIDLY EVOLVING SITUATION REGARDING THIS STORM SYSTEM. 12Z UPPER
AIR AND NEW MODEL RUNS HAVE PULLED THE SYSTEM MUCH FURTHER SOUTH
THAT PREVIOUSLY THOUGHT AND REACHING MAXIMUM STRENGTH ON WEDNESDAY
ACROSS ILLINOIS. THEREFORE WILL BE RAISING WARNING AND ADVISORY
HEADLINES FOR AREAS ALONG AND NORTH OF I-80.
INITIALLY DRY ATMOSPHERE IS DOING A SLOW TOP DOWN SATURATION. THIS
SATURATION WILL BE COMPLETED THIS EVENING. ONCE THE RAIN BEGINS
..SHOULD SEE A FAIRLY QUICK DROP IN TEMPERATURES. LOW LEVEL
EASTERLY FLOW TO COMBINE WITH DYNAMIC COOLING TO DROP TEMPERATURES
FURTHER AFTER MIDNIGHT. PRECIP TO CHANGE FROM RAIN TO SNOW LATE
TONIGHT WITH THE CHANGE OVER COMPLETING AS COLD AIR IS PULLED INTO
THE SYSTEM WEDNESDAY AFTERNOON. THIS CHANGE OVER WILL RESULT IN
TEMPERATURES SLOWLY FALLING DURING THE AFTERNOON.
WHEN THE CHANGE OVER OCCURS IS THE KEY REGARDING HOW MUCH SNOW WILL
FALL. THE GROUND HAS WARMED SOME DUE TO THE RECENT WARM WEATHER.
THAT WILL CUT DOWN SOME ON MEASURABLE AMOUNTS. CHANGE OVER SHOULD
BEGIN IN THE 06-09Z TIME FRAME ALONG HIGHWAY 20 TO JUST NORTH OF
HIGHWAY 30...AND 09-12Z FROM HIGHWAY 30 TO I-80. HIGHEST SNOW
AMOUNTS TO BE RIGHT ALONG THE HIGHWAY 20 CORRIDOR WITH AMOUNTS
DROPPING QUICKLY AS ONE MOVES SOUTH. BEST GUESS RIGHT NOW IS 4-6
INCHES IN THE HIGHWAY 20 CORRIDOR WITH 1-4 INCHES FROM I-80 ON
NORTH. ..08..
LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
UNSETTLED/ACTIVE PATTERN TO REMAIN IN PLACE WITH MAIN FOCUS ON NEXT
STORM IN HIT PARADE LATE WEEK AND EARLY IN THE WEEKEND. CHALLENGES
ABOUND WITH THIS STORM WITH USUAL TRACK...INTENSITY AND TIMING...
ALL OF WHICH TO HAVE BIG IMPACT ON PCPN TYPE/AMOUNTS. PATTERN AND
ENERGETICS CONDUCIVE FOR MODERATE TO LOCALLY HEAVY QPF. MODEL TRENDS
OF LATE HAVE BEEN TO TAKE SYSTEM FURTHER SOUTH. THIS WOULD INVITE
MORE COLD AIR THUS INCREASING POTENTIAL FOR SNOW OR RAIN/SNOW
MIX...ESPECIALLY NORTH HALF. OVERALL THOUGH... VERY LOW CONFIDENCE
ON DETAILS OF SYSTEM WITH IMPACTS FROM INITIAL SYSTEM TONIGHT-WED...
BUT HARD TO IGNORE SOUTHERN TRENDS AND HAVE STARTED TO TREND COLDER
ON TEMPS AND INTRODUCE RAIN/SNOW MIX TO NORTH. TREND OF LATE HAS
ALSO BEEN TO SLOW DOWN THE STORM WHICH IS COMMON WITH THESE
SOUTHWEST SYSTEMS. HAVE THEREFORE REMOVED POPS UNTIL FRI AFTN... BUT
IF SLOWING TRENDS PERSIST WHICH I BELIEVE WILL BE THE CASE THEN PCPN
MAY NOT ARRIVE UNTIL LATE FRI NIGHT AND ESPECIALLY SAT/SAT NIGHT.
BEYOND WEEKEND MEDIUM RANGE MODELS SUGGEST OMEGA BLOCK DEVELOPING.
WHEN THAT BLOCK BREAKS DOWN WILL DETERMINE NEXT PCPN THREAT.
AS FOR TEMPS... GENERALLY UNDERCUT MEX GUIDANCE THROUGHOUT. POTENTIAL TO BE
COLDER ESPECIALLY THURS-FRI WITH NEGATIVE FEEDBACK FROM FRESH SNOW
COVER NORTH AND WET GROUND ELSEWHERE...AND WITH SFC RIDGE BUILDING IN.
..05..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR
CEDAR-IOWA-JOHNSON-MUSCATINE-SCOTT.
WINTER STORM WARNING FROM 1 AM TO 7 PM CDT WEDNESDAY FOR BENTON-
BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
IL...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR
BUREAU-HENRY IL-PUTNAM-ROCK ISLAND.
WINTER STORM WARNING FROM 1 AM TO 7 PM CDT WEDNESDAY FOR CARROLL-
JO DAVIESS-STEPHENSON-WHITESIDE.
MO...NONE.
&&
NICHOLSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 509 AM CDT TUE APR 10 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 509 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM SYSTEM WILL BRING WIDESPREAD RAIN AND MEASURABLE SNOW TO PORTIONS OF THE AREA LATE TONIGHT. A MIX OF RAIN AND SNOW THIS EVENING WILL CHANGE TO ALL SNOW NORTH OF HIGHWAY 30 AFTER MIDNIGHT...WHERE SNOW ACCUMULATIONS MAY BE AS HIGH AS 1 TO 2 INCHES BY MORNING. THIS MAY RESULT IN SLICK TRAVEL CONDITIONS. ONGOING HIGH WATER LEVELS AND MINOR TO MODERATE FLOODING WILL CONTINUE ON THE MISSISSIPPI AND AREA TRIBUTARY RIVERS. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD ADVISORIES AND STATEMENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...A STRENGTHENING STORM SYSTEM PASSING THROUGH THE REGION WILL CONTINUE TO PRODUCE MEASURABLE SNOW ACCUMULATIONS... MAINLY NORTH OF INTERSTATE 80. SNOWFALL AMOUNTS ARE EXPECTED TO BE GREATEST ALONG THE HIGHWAY 20 CORRIDOR...WHERE TOTALS MAY REACH 1 TO 3 INCHES BY AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. ANOTHER STRONG STORM SYSTEM MAY IMPACT THE AREA FRIDAY AND SATURDAY. THERE IS THE POTENTIAL FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL FRIDAY AND FRIDAY NIGHT...THEN MEASURABLE SNOW ON SATURDAY. HOWEVER...THERE IS STILL CONSIDERABLE UNCERTAINTY IN THE TIMING AND TRACK OF THIS SYSTEM AND MORE SPECIFIC INFORMATION WILL BE AVAILABLE IN LATER FORECASTS AND OUTLOOKS. THE ONGOING HIGH WATER LEVELS AND FLOODING ON AREA RIVERS MAY BE AGGRAVATED BY PRECIPITATION FROM THESE STORM SYSTEMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...HOWEVER...REPORTS OF SNOWFALL AMOUNTS WILL BE GREATLY APPRECIATED TONIGHT AND WEDNESDAY. DLS
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27771.